Age-24

I am experiencing heavy amount of bleeding from j pouch since 15 days for that took metronidazole 400 mg twise daily for 3 days but was no efect on bleeding then switched to Ciprofloxacin 500 mg twise a day and metronidazole 400 mg thrice a day from 5 days there is decrease in bleeding since then but still having bleeding some time when having motion. I would like to discuss my history i did have bleeding initialy after 15  days of my j pouch was created and same treatment was given by my surgeon. I want to ask do any one have experience with bloody stool even after surgery i have experience it 3 times and given treatment in period of 1.5 year after surgery. It would be very helpful if someone advise me 

Original Post

Rohit, bleeding is often a sign of cuffitis, which is like ulcerative colitis in the remaining bit of rectal cuff that your pouch is attached to. If the antibiotics aren’t really doing the job then mesalamine administered rectally may help, either as an enema or Canasa suppositories. Good luck!

It can be a case of cuffitis as mentioned by scott or even a fissure . My surgeon adviced me not to try to hard to get things out of the pouch. Its not like a real rectum. If there's a pain in your abdomen it could be cuffitis if only the bottom part pains you may just have fissure. Try switching to a soft diet for a few days and see what is cause or recurring blood. You can keep going on higher doses of meds but thats not a long term solution . Try finding out the root cause. Also I drink wheatgrass juice to keep my Hb levels steady . You can give that a try too.

I have dealt with bleeding myself.i had my j pouch created in 2009 and started bleeding that caused my hemoglobin to drop so much I hve had 11 blood transfusions within a year. Have had Endoclips places and cautery with no results started Entyvio tappering prednisone started lialda again fingers crossed 

Not always the bleeding is because of cuffitis, because some surgeons decide to remove every inch of rectal cuff and the last 1 cm to remove the mucosa (mucosectomy); so that there are just some remaining cells of rectum. This is my case, my surgeon always told me that I have no more inches of colon/rectum now. Probably that's the same case of the fellow who opened the thread, I think it because his doctor prescribed always antibiotics, which is the treatment for pouchitis. The bleeding in pouchitis is not a symptom which happens always, but can happen . 

Could you possibly have a fissure? Fissures can cause bleeding and throbbing pain when your having difficulties empty your pouch or feel the need to strain usually they prescribe nephedipine ointment which helps with fissures but also helps to relax the spasms in the rectal area

It would be best to visit the doctor to properly distinguish between hemorrhoids and a fissure. The straining is quite harmful in either case. Soluble fiber could help soften the stool and potentially reduce straining. *Anything* that stops the straining will be beneficial.

Add Reply

Likes (1)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×